Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 17, 2004, 7:19 PM PDT for San Diego County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2004, 7:19 PM PDT (02:19 UTC)
- Expired
- Aug 17, 2004, 8:00 PM PDT
- In force
- 41 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 79 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 180219 SVRSGX CAC073-180300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 719 PM PDT TUE AUG 17 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 800 PM PDT * AT 712 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF AGUA CALIENTE SPRINGS...OR ABOUT 40 MILES EAST OF LAKESIDE...AND MOVING EAST-SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE IMPACT PARTS OF HIGHWAY S-2 IN EXTREME EASTERN SAN DIEGO COUNTY. FLOODING WILL BE POSSIBLE IN DESERT WASHES. LAT...LON 3300 11611 3299 11632 3274 11631 3274 11611 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:30 PM PDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM PDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 230 PM PDT TUE AUG 17 2004 .SYNOPSIS...DRIER SOUTHWEST FLOW WILL DEVELOP THE NEXT FEW DAYS WITH DECREASING CHANCES FOR AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS. COASTAL LOW CLOUDS WILL HAVE ABOUT THE SAME COVERAGE THE NEXT FEW NIGHTS...THEN THEY WILL INCREASE A LITTLE TOWARD THE WEEKEND AS A LOW PRESSURE TROUGH DEVELOPS OFF THE COAST. IT WILL BE SLIGHTLY COOLER THURSDAY THROUGH TUESDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE MOISTURE FIELD OVER THE REGION IS DRY TO THE WEST AND MORE HUMID TO THE EAST TODAY BETWEEN 850 AND 700 MB...AND DRIER OVERALL THAN YESTERDAY. A FEW TSTORMS HAVE DEVELOPED IN THE MTNS AND/OR DESERTS MAINLY IN RIV AND SBD COUNTIES...ALSO IN BAJA. DETAILS ARE FOUND IN LAXNOWSGX PRODUCTS. THESE STORMS ARE QUICK AND ISOLATED. MOISTURE DECREASES TONIGHT AT ALL LEVELS AND ALL THE WAY TO AZ SO THE CHANCE OF PRECIP WED WILL TRULY BE SLIGHT. EXPECT SOME CU CLOUDS BUILDING OVER THE MTNS EACH AFTERNOON BUT NO REAL CHANCE OF PRECIP THROUGH THE REST OF THE 7 DAYS. AS FOR THE MARINE LAYER...NEARLY IDENTICAL CLOUD COVERAGE EXPECTED TONIGHT AND WED NIGHT. THE UPPER TROUGH OFF THE COAST WILL NUDGE EASTWARD AND BECOME THE MAIN SYNOPTIC INFLUENCE ON THU. THIS WILL INCREASE THE MARINE LAYER AND SPREAD MORE CLOUDS INLAND FRI THROUGH EARLY NEXT WEEK. THE UPPER HIGH WILL AGAIN EXPAND WESTWARD AROUND MIDWEEK NEXT WEEK TO REDUCE THE MARINE LAYER AND POSSIBLY OPEN THE MONSOON DOOR AGAIN. .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && MM
Hazardous weather outlook, Aug 17, 6:00 AM PDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT TUE AUG 17 2004 CAZ055-056-058-060>062-181300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PDT TUE AUG 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. LOCAL FLOODING IS POSSIBLE. CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON WEDNESDAY. LOCAL FLOODING IS POSSIBLE. CLOUD-TO-GROUND LIGHTNING WILL ACCOMPANY THE THUNDERSTORMS. MM
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.